Michigan, 2015

Damaging Winds in Michigan, September 8, 2015

September 8, 2015 · NWS DTX · 5 events in 3 counties and zones

Thunderstorms brought down trees in the Tri-Cities Region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms brought down trees in the Tri-Cities Region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 8, 12:57 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 8, 12:57 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
157 PM EDT TUE SEP 8 2015

.UPDATE...
SPC ANALYSIS SUPPORTS MODEL IDEA OF ML CAPE BUILDING TO AROUND
1500 J/KG THIS AFTERNOON. A FEW SHOWERS HAVE JUST STARTED TO POP
UP OVER SOUTHEAST MICHIGAN...IN ADDITION TO THE LINE OF
SHOWERS/TSTORMS THAT STRETCHES FROM CENTRAL LAKE MICHIGAN DOWN
THROUGH CHICAGO. LINE SHOULD BE MAINTAINED AND POTENTIALLY
STRENGTHEN AS IT WORKS INTO THE WARM UNSTABLE AIRMASS. BIGGEST
THREAT ASIDE FROM HEAVY RAINFALL WOULD BE WIND GUSTS TO 50 MPH
GIVEN STRONGER CORE OF WINDS ALOFT AND SOME DRIER AIR BELOW 4000
FEET.

&&

.AVIATION...

POCKET OF SUNSHINE WILL ALLOW SCT-BKN CUMULUS DECK TO FILL IN 18-
19Z...WITH CEILINGS LOOKING TO SETTLE IN THE 3500-5000 FT RANGE. THE
SUN HAS ALSO ALLOWED INSTABILITY TO BUILD...AND LINE OF
THUNDERSTORMS STRETCHING FROM CENTRAL LAKE MICHIGAN TO CHICAGO
SHOULD BE ABLE TO MAINTAIN ITSELF AS IT WORKS EAST DURING THE LATE
AFTERNOON AND EVENING. A 2-HR TEMPO WINDOW HAS BEEN ADDED INTO TAFS
TO HANDLE THIS LINE MOVING ACROSS THE TERMINALS...WITH PRELIMINARY
TIMING BETWEEN 20Z AND 02Z. AN AREA OF RAIN WITH EMBEDDED THUNDER
AND MVFR CEILINGS/VIS SHOULD THEN DROP DOWN INTO THE AREA FROM
NORTHERN MICHIGAN THIS EVENING AND OVERNIGHT AS WEAK LOW PRESSURE
TRACKS THROUGH THE REGION.

FOR DTW...LINE OF STORMS NEAR CHICAGO WILL PROGRESS WESTWARD THIS
AFTERNOON AND EVENING...POTENTIALLY STRENGTHENING. CURRENT TIMING
PER LINEAR EXTRAPOLATION WOULD BE AROUND 00Z...HOWEVER THE LINE
COULD SLOW AS IT BECOMES ORIENTATED TOWARDS FLOW OR EVEN SPEED UP IF
IT STRENGTHENS. HAVE INCLUDED A TEMPO GROUP BETWEEN 00Z AND 02Z TO
COVER...BUT ADJUSTMENTS COULD BE NECESSARY. AREA OF RAIN OVER
NORTHERN MICHIGAN IS EXPECTED TO DROP INTO THE AREA AROUND
04Z...DROPPING CEILINGS/VIS TO MVFR. A PERIOD OF IFR VISIBILITIES
COULD OCCUR BETWEEN WHEN THE RAIN ENDS AND WHEN A WEAK COLD FRONT
WORKS THROUGH WEDNESDAY MORNING.

//DTW THRESHOLD PROBABILITIES...

*  MEDIUM FOR THUNDERSTORMS IN THE DTW AIRSPACE BEFORE 02Z. LOW
   AFTER 02Z.

*  MEDIUM FOR CIGS AOB 5KFT THIS AFTERNOON. HIGH OVERNIGHT AND EARLY
  WEDNESDAY.

&&

.PREV DISCUSSION...ISSUED 340 AM EDT TUE SEP 8 2015

SHORT TERM...TODAY AND TONIGHT

ABSENT FORCING, THE RESERVOIR OF SIGNIFICANT MOISTURE ABOVE 700MB ON
LAST NIGHT'S 00Z DTX SOUNDING REMAINED QUIET THROUGH ABOUT 06Z.
HOWEVER, WARM ADVECTION WITHIN STRENGTHENING SWLY FLOW BEGAN TO
IGNITE CONVECTION ROUGHLY ALONG A CHICAGO TO PORT HURON LINE BY 07Z.
CONDITIONS WILL REMAIN FAVORABLE FOR EXPANSION OF THIS ACTIVITY
THROUGH THE MORNING AS FLOW CONTINUES TO INCREASE AND DAYTIME
HEATING ADDS A FEW HUNDRED J/KG CAPE TO THE PROFILE. THROUGH 18Z,
CONVECTION IS EXPECTED TO BE CONFINED MAINLY NORTH OF M59 ALONG WITH
THE BETTER FORCING. PWATS AROUND 2", LOW DENSITY CAPE, AND AN
INCREASINGLY DEEP WARM CLOUD LAYER WILL SUPPORT A HEAVY RAIN THREAT
FOR ANY AREAS THAT RECEIVE RAIN THROUGH TONIGHT. LOCALIZED FLOODING
IS NOT OUT OF THE QUESTION GIVEN SLOWER STORM MOTION AND THE
POTENTIAL FOR SOME AREAS ACROSS THE NORTHWEST TO SEE MULTIPLE ROUNDS
OF RAINFALL.

A SECOND AND STRONGER LLJ SURGE WILL ARRIVE BY AFTERNOON IN ADVANCE
OF THE SHORTWAVE NOTED OVER NORTHWEST MISSOURI AT 07Z THIS MORNING.
DYNAMIC FORCING WILL BE STOUT, BUT WILL ONLY OCCUR OVER A RELATIVELY
SMALL SPATIAL FOOTPRINT, MOST OF WHICH WILL BE OVER WESTERN AND
NORTHERN LOWER. HOWEVER, 06Z RAP INDICATES THAT THE CORE OF THE
ASSOCIATED 35-40KT LLJ WILL ALIGN ALONG A MUSKEGON TO WEST BRANCH
LINE 21-00Z WHICH WILL PUT THE SAGINAW VALLEY IN LINE TO RECEIVE A
NOTEWORTHY BOOST IN FORCING DUE TO DIFFERENTIAL WARM ADVECTION LATE
IN THE PEAK HEATING PERIOD. THUS, EVEN IF THE STRONGER DYNAMIC
FORCING DOES MANAGE TO MISS THE CWA...AND AT THIS TIME IT'S PROGGED
TO JUST GRAZE THE SAGINAW VALLEY AREA...NORTHWESTERN AREAS SHOULD
STILL SEE SOME EASTWARD EXPANSION OF CONVECTION DURING THE MID TO
LATE AFTERNOON DUE TO THE STRENGTHENING LLJ.

THE BULK OF THE RAIN SHIELD WILL EVENTUALLY PEEL NORTH ALONG WITH
THE DEPARTING WAVE, BUT LARGER SCALE FORCING EMBEDDED WITHIN THE
RIGHT ENTRANCE OF A 130KT UPPER JET OVER LAKE SUPERIOR WILL SUPPORT
A WAVE OF SHOWERS SLOWLY TRAVERSING THE REMAINDER OF THE AREA
ROUGHLY 00Z-12Z WED. THESE, TOO, WILL CARRY THE SAME THREAT FOR
HEAVY RAIN, THOUGH A DIMINISHED THREAT FOR FLOODING WILL EXIST DUE
TO INCREASINGLY PROGRESSIVE LARGER SCALE FORCING.

LONG TERM...

A STRONG WAVE ENTERING THE BASE OF THE MID/UPPER LEVEL TROUGH
CENTERED OVER WESTERN ONTARIO WILL PROVIDE THE NEEDED BOOST TO
USHER THE LINGERING FRONTAL BOUNDARY OFF TO THE EAST WEDNESDAY.
TIMING IS STILL NOT IRONED OUT EXACTLY AS THE INCOMING WESTERLY
JET MAX TURNS MORE NORTHEASTERLY ONCE IT PHASES WITH THE EXISTING
JET ALIGNED WITH THE FRONT. SO EXPECT THE FRONT TO BECOME MORE
PROGRESSIVE AS THE PARENT SYSTEM GAINS SPEED...BUT WITH THE SE
RIDGE STILL REACHING UP INTO THE EASTERN GREAT LAKES WE CAN EXPECT
SHOWERS TO LINGER OVER THE EASTERN COUNTIES INTO THE AFTERNOON
HOURS WEDNESDAY. THE FRONT WILL PUSH THE ENHANCED RIBBON OF
MOISTURE...NEAR 2 INCH PWATS...OFF TO THE EAST BY MIDDAY WEDNESDAY
BUT RESIDUAL MOISTURE POOL BETWEEN 1- 1.5 INCHES WILL STILL LINGER
THROUGH THE AFTERNOON UNTIL A SECONDARY TROUGH DROPS THROUGH LOWER
MI. THE NAM IS VERY BULLISH ON GENERATING SHOWERS WITH THIS
SECONDARY TROUGH IN PART DUE TO ELEVATED LL LAPSE RATES IN THE
WAKE OF THE FRONT. THERE IS SOME SIGNAL IN THE EURO/GFS BUT WITH
THE STRENGTH OF THE FRONTAL CIRCULATION...EXPECT A GOOD DEAL OF
SUBSIDENCE IN ITS WAKE COMBINED WITH THE BUILDING RIDGE. IN
ADDITION...THE NAM HAS BEEN DEVELOPING A SFC LOW ALONG THE FRONT
PASSING JUST TO OUR SOUTH THROUGH TOLEDO WEDNESDAY
AFTERNOON/EVENING. THIS WOULD RESULT IN ADDITIONAL DEFORMATION
FORCING LINGERING OVER SE MI AFTER 00Z THURSDAY. BUT AGAIN...NO
OTHER MODEL HAS ANYTHING NEARLY AS ORGANIZED AT THIS TIME.
SOMETHING TO WATCH BUT IN THE MEANTIME...FORECAST WILL FEATURE
CHANCE POPS DECREASING THROUGH THE DAY FROM NORTHWEST TO
SOUTHEAST.

WITH THE FRONT TO OUR SOUTH...PRECIP AND OVERCAST SKIES...HIGH
TEMPERATURES WILL TAKE A NOTABLE DIVE WEDNESDAY TOPPING OUT IN THE
UPPER 70S. THE SECONDARY TROUGH LATE WEDNESDAY WILL BRING ABOUT
COOLER WEATHER WITH NORTHERLY FLOW DROPPING HIGHS INTO THE MID 70S
FOR THURSDAY. TEMPS WILL TAKE A FURTHER NOSE DIVE INTO THE WEEKEND
AS YET ANOTHER FRONT SWEEPS THROUGH THE REGION ON FRIDAY BRINGING
THE NEXT CHANCE OF PRECIP WITH IT. MID MI MAY SEE SOME PRECIP
THURSDAY/THURSDAY NIGHT AS IT DRAPES SW TO NE THROUGH NORTHERN
LOWER...BUT MOST OF SE MI WILL REMAIN DRY TIL FRIDAY. MODELS DIVERGE
QUITE A BIT FOR THE WEEKEND IN THE HANDLING OF THIS NEXT UPPER
TROUGH...BUT CONSENSUS IS TROUGHING WILL HOLD OVER THE REGION WITH
ADDITIONAL SHOTS OF COOLER AIR WITH EACH FRONT. 850MB COLD POOL WILL
SET UP OVER THE GREAT LAKES WITH TEMPS POTENTIALLY DOWN INTO THE MID
SINGLE DIGITS AS HIGH PRESSURE SETTLES OVER THE REGION FROM CANADA.

MARINE...

A COLD FRONT DRAPED ACROSS THE CENTRAL GREAT LAKES IS RESULTING IN
WEAK FLOW WITHIN THE TROUGH OF LOW PRESSURE. THE EXCEPTION WOULD BE
LAKE ERIE AND LAKE ST CLAIR WHOM WILL CONTINUE TO RESIDE IN THE
SOUTHWESTERLY FLOW IN ADVANCE OF THE FRONT THROUGH THIS EVENING. THE
FRONT WILL BRING ABOUT A NOTABLE WIND SHIFT TONIGHT OVER LAKE HURON
TO NORTHWESTERLY...WHILE A TIGHTENED GRADIENT PROVIDES A BOOST TO
WIND SPEEDS WHICH WILL RANGE BETWEEN 20 AND 25 KNOTS POST COLD
FRONT. THIS FLOW WILL CONTINUE THROUGH WEDNESDAY AND WEDNESDAY NIGHT
AS A SECONDARY FRONT THEN DROPS THROUGH THE REGION. HIGH PRESSURE
WILL ALLOW WINDS TO RELAX ON THURSDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

UPDATE.......HLO
AVIATION.....HLO
SHORT TERM...JVC
LONG TERM....DRK
MARINE.......DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 8, 9:46 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1046 AM EDT TUE SEP 8 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-091500-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1046 AM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT. THE GREATEST COVERAGE THROUGH THE AFTERNOON AND EARLY
EVENING WILL BE NORTH OF THE I-69 CORRIDOR...WITH ACTIVITY THEN
FILLING IN ACROSS THE REMAINDER OF SOUTHEAST MICHIGAN TONIGHT. THE
BIGGEST THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL
WHICH COULD LEAD TO LOCALIZED FLOODING. THE FLOOD THREAT WILL BE
THE HIGHEST NORTH OF THE I-69 CORRIDOR. A FEW STORMS COULD ALSO
BE STRONG...WITH WIND GUSTS TO 50 MPH AND HAIL TO ONE-HALF INCH
IN DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE COLD FRONT
EXITS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-091500-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1046 AM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT. THE GREATEST COVERAGE THROUGH THE AFTERNOON AND EARLY
EVENING WILL BE ACROSS LAKE HURON...WITH ACTIVITY THEN FILLING IN
ACROSS THE REMAINDER OF THE CENTRAL GREAT LAKES TONIGHT. THE
BIGGEST THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL. A
FEW STORMS COULD ALSO BE STRONG...WITH WIND GUSTS TO 45 KNOTS AND HAIL
TO ONE-HALF INCH IN DIAMETER. STORMS WILL MOVE TO THE NORTHEAST AT
AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AS THE COLD FRONT
EXITS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

HLO

In the hours before

Local storm report, Sep 8, 10:23 AM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1123 AM EDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       GOODRICH                42.92N 83.51W
09/08/2015  M1.16 INCH       GENESEE            MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

SS
Local storm report, Sep 8, 12:05 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
105 PM EDT TUE SEP 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SE FLINT                43.02N 83.69W
09/08/2015  M1.95 INCH       GENESEE            MI   ASOS

            24 HOUR TOTAL AT FLINT BISHOP AIRPORT

0700 AM     HEAVY RAIN       6 WNW DURAND            42.95N 84.10W
09/08/2015  M1.42 INCH       SHIAWASSEE         MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 N BURTON              43.05N 83.62W
09/08/2015  M1.15 INCH       GENESEE            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0705 AM     HEAVY RAIN       LEXINGTON               43.27N 82.53W
09/08/2015  M1.05 INCH       SANILAC            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0730 AM     HEAVY RAIN       GOODRICH                42.92N 83.51W
09/08/2015  M1.16 INCH       GENESEE            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       DURAND                  42.91N 83.99W
09/08/2015  M2.47 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR TOTAL

0900 AM     HEAVY RAIN       5 S FLINT               42.94N 83.68W
09/08/2015  M1.90 INCH       GENESEE            MI   PUBLIC

            13 HOUR TOTAL

0900 AM     HEAVY RAIN       2 NE CORUNNA            43.00N 84.09W
09/08/2015  M1.99 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HOUR TOTAL WITH 1.02 INCHES FALLING OVER THE LAST 3
            HOURS.

&&

SS
Special weather statement, Sep 8, 2:13 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
313 PM EDT TUE SEP 8 2015

MIZ047-081945-
MIDLAND-
313 PM EDT TUE SEP 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MIDLAND COUNTY...

AT 312 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR COLEMAN TO NEAR VILLAGE OF LAKE ISABELLA...AND
MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  COLEMAN AROUND 320 PM EDT.
  EDENVILLE AROUND 325 PM EDT.
  OIL CITY AROUND 335 PM EDT.
  SANFORD AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE POSEYVILLE...
LAPORTE...NORTH BRADLEY...GORDONVILLE...HOPE...AVERILL...PORTER
TOWNSHIP AND BOMBAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4381 8461 4381 8437 4383 8436 4383 8417
      4348 8417 4348 8437 4347 8437 4347 8461
TIME...MOT...LOC 1912Z 256DEG 41KT 4380 8460 4357 8496

DT/SF

The radar

The Grand Rapids radar (KGRR), 113 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Midland

When
September 8, 2:48 PM EST
Where
Midland County, 0.5 mi E of Oil City
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.620, -84.570

Trees reported down.

Thunderstorm Wind, Midland

When
September 8, 2:52 PM EST
Where
Midland County, 2.86 mi WNW of Floyd
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.600, -84.470

Tree reported down.

Thunderstorm Wind, Bay

When
September 8, 3:15 PM EST
Where
Bay County, 0.85 mi NE of Pinconning
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.860, -83.960

Tree reported down.

Thunderstorm Wind, Midland

When
September 8, 3:30 PM EST
Where
Midland County, 2.6 mi ENE of Gordonville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.580, -84.330

Tree reported down.

Thunderstorm Wind, Saginaw

When
September 8, 4:03 PM EST
Where
Saginaw County, 2.76 mi N of Mershon
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.490, -83.950

Trees reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601653, 601654, 601655, 601656, 601651.